Hail, Shelby
- When
- April 26, 3:30 PM EST to 3:33 PM EST
- Where
- Shelby County, 4 mi S of Ft Loramie
- Measured
- 0.75 in hail
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.292, -84.370
Scattered thunderstorms developed across south central Ohio ahead of a cold front during the evening. An intense supercell developed in northeast Kentucky and crossed the Ohio River into south central Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed across south central Ohio ahead of a cold front during the evening. An intense supercell developed in northeast Kentucky and crossed the Ohio River into south central Ohio. The supercell traversed Brown, Adams, Pike and Ross counties and produced three tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 26, 1:54 PM EST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 254 PM EDT THU APR 26 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ILN CURRENTLY GOING INTO SEVERE OPERATIONS SO WILL NEED TO KEEP THIS BRIEF. TOR WATCH 191 ISSUED FOR THE ENTIRE CWA THROUGH 10 PM. LINE OF CONVECTION HAS DEVELOPED ACROSS FAR WRN CWA AND IS BEGINNING TO REACH SEVERE LEVELS. 18Z ILN SOUNDING INDICATES CAPE SLIGHTLY HIGHER THAN MODELS HAD INDICATED...LIKELY DUE TO BREAKS IN THE CLOUDS ACROSS MUCH OF THE REGION. MODIFIED SOUNDINGS INDICATE CAPE SHOULD INCREASE TO AOA 1000 J/KG THROUGH THE AFTERNOON SO EXPECT STORMS TO INCREASE IN COVERAGE AND INTENSITY. LOW LEVEL AND DEEP LAYER SHEAR ARE FAVORABLE FOR ORGANIZED STORMS...INCLUDING SUPERCELLS AND ISOLATED TORNADOES. IN ADDITION...18Z ILN SOUNDING INDICATES MORE MIDLEVEL DRY AIR THAN MODELS HAD FORECAST...SO WILL NEED TO KEEP A WATCH FOR DAMAGING WIND THREAT. COLD FRONT TIMED INTO WRN CWA BETWEEN 00Z AND 03Z AND OUT OF EASTERN CWA BY 06Z...WITH TSRA THREAT DIMINISHING AFTER FRONTAL PASSAGE. LOW LEVELS ARE VERY MOIST TOMORROW AND EXPECT OVC SKIES AND SCATTERED SHOWERS...CLEARING OUT BY SATURDAY. HAWBLITZEL && .LONG TERM /SUNDAY THROUGH THURSDAY/... MID LEVEL RIDGING FORECAST TO DEVELOP ACROSS THE REGION THROUGH EARLY NEXT WEEK. THIS WILL LEAD TO DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES THROUGH TUESDAY. A WEAK COLD FRONT WILL PUSH DOWN FROM THE NORTH TUESDAY NIGHT AND WEDNESDAY. THIS MAY BE ENOUGH TO KICK OFF A FEW SHOWERS AND THUNDERSTORMS...BUT DIURNAL TIMING IS NOT VERY FAVORABLE SO WILL JUST KEEP A LOW CHANCE POP IN THE FORECAST. WILL THEN TRY TO DRY THINGS OUT FOR THURSDAY AS SURFACE HIGH BUILDS DOWN INTO THE AREA. && .AVIATION /18Z-18Z/... SOUTHWEST OHIO BREAKING OUT IN THE WARM SECTOR WITH WARM FRONT LIFTING N OF DAY AHEAD OF SFC LOW OVER S CNTRL IL. TD/S HAVE INCREASED INTO LWR 60S WITH TEMPS IN THE UPPER 60S. EXPECT CAPES TO APPROACH 1500 J/KG. GIVEN THIS INSTBY AND WITH FAVORABLE BL TO 6KM SHEAR NEAR 40KTS EXPECT TO SEE ORGANIZED TSTMS AHEAD OF THE APPROACHING COLD FRONT. EXPECT COLD FRONT TO PUSH INTO WESTERN TAF SITES AROUND 00Z AND THRU CMH/LCK AROUND 03Z. MVFR CIGS TO DEVELOP IN THE WAKE OF THIS FRONT WITH ADDITIONAL SHOWERS WITH THE UPPER LOW PASSING THRU THE GREAT LAKES ON FRIDAY. MODEL SOUNDINGS INDICATING ABUNDANT LO LEVEL MSTR AND THE POSSIBILITY EXISTS FOR CIGS BLW 1000 FEET LATE TNGT AND FRIDAY...BUT FOR NOW HAVE KEPT PREVAILING CIGS BTWN 1000 AND 1500 FEET. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 239 PM EDT THU APR 26 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 239 PM EDT THU APR 26 2007 ...TORNADO WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
The Cincinnati radar (KILN), 108 km away, was scanning. The volume nearest the first event began at 20:31 UTC.
3 hail, 3 tornado, 2 thunderstorm wind. Local standard time, as filed.
Two barns had their tin roofs removed and a wooden fence was downed around a pool along Hardin-Wapakoneta Road. Several trees and power poles were also knocked down in this vicinity.
A tornado touched down near Tri County Road and continued towards the intersection of Melblanc and Steele Roads in northeast Brown County. Five to ten trees were either uprooted or were snapped off towards the tops, with additional large limbs and branches knocked down from other trees. A trampoline was picked up and moved, and a large front porch on a home along Steele Road was torn off with the roof tossed several yards. Large pieces of siding and roof from at least one barn were carried a hundred yards. This tornado was rated EF-0 with top wind speeds around 80 mph.
A tornado touched down near the intersection of State Routes 32 and 41 just south of the town of Peebles. A steel structure barn collapsed in this location. Additional damage was noted about a mile further east near the intersection of State Route 32 and Steam Furnace Road, where an entire roof was peeled off of a home. The home sustained severe water damage from heavy rain and hail, and had a large front porch and balcony torn off. In addition, one of the chimneys collapsed when the roof was peeled off. Several trees were snapped off towards the top along the path of the tornado. This tornado was rated EF-1 with top wind speeds near 90 mph.
Power poles and power lines were knocked down.
Quarter size hail fell on the Ross-Highland County line.
A tornado touched down briefly just southwest of the town of Omega. Two barns had portions of their roofs lifted off. The garage doors to both barns were collapsed inward. Two softwood trees were snapped at their bases near the barns. This tornado was rated EF-0.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyThe tornado archive for Ohio, 2007Warnings in Ohio, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25404, 25405, 25540, 25541, 25406, 25408, 25407, 25542.